RSS
TwitterFacebook

Antibiotic Aortic Aneurysm Lawsuits

Contact A Lawyer

Have A Potential Case Reviewed By An Attorney

  • This field is for validation purposes and should be left unchanged.

Users of the popular class of antibiotics known as fluoroquinolones may face an increased risk of aortic aneurysm and aortic dissection, which could cause a rupture and life-threatening internal bleeding. They also face permanent and irreversible nerve damage, known as peripheral neuropathy. Lawsuits for users of Levaquin, Cipro, Avelox and other similar antibiotics are being reviewed by lawyers nationwide.

ANTIBIOTIC LAWSUIT STATUS: A growing number of Levaquin lawsuits, Cipro lawsuits, Avelox lawsuits and other claims involving other fluoroquinolone antibiotics are being filed nationwide on behalf former users diagnosed with aortic aneurysm, aortic dissection, and peripheral neuropathy.

>>SUBMIT INFORMATION ABOUT ANTIBIOTIC AORTIC ANEURYSMS<<

OVERVIEW: Fluorquinolones are the most widely used class of antibiotics in the United States, with more than 23 million patients per year receiving prescriptions for the medications in pill form and another three million receiving injections.

Although the antibiotics are promoted as safe and effective, a number side effects have been linked to these drugs, which has led the FDA to recommend they not be used for uncomplicated infections.

In May 2013, the FDA issued a drug safety communication saying that these antibiotics’ risks outweigh their benefits in many cases.

The agency indicated that Levaquin, Avelox, Cipro and similar drugs will now carry warnings on the label and Medication guides indicating that they should not be prescribed to treat sinusitis, bronchitis or uncomplicated urinary tract infections, unless there are no alternative treatments available.

Antibiotic Aortic Aneurysms and Aortic Dissections: A recent scientific study found that users of antibiotics like Levaquin, Avelox and Cipro face double the risk of conditions known as aortic aneurysm and aortic dissection. In both cases, the tissues inside the aorta, a major artery, is weakened and could result in a potentially deadly rupture.

In December 2018, the FDA issued a drug safety alert, acknowledging the risk of aortic dissections linked to the use of the antibiotics.

An aortic aneurysm occurs when the outer wall of the aorta bulges due to weakness and the pressure inside. In many cases they are small and do not require treatment. However, in some cases the bulge becomes large enough to rupture, resulting in massive internal bleeding.

Aortic dissections are similar, but occur within the layers of tissue inside the aorta. These have a much higher risk of rupturing, and can also become aortic aneurysms.

Symptoms of aortic aneurysm and aortic dissection include:

  • Severe chest pain
  • Severe upper back pain
  • Coughing and trouble talking
  • Loss of consciousness
  • Irregular pulse in one arm

Emergency medical treatment is required immediately if an aortic rupture occurs, and those who undergo treatment for these problems must often take medications and live on a restrictive diet for the rest of their lives.

ANTIBIOTIC NERVE DAMAGE SIDE EFFECTS: Scientific evidence has established a link between fluoroquinolone antibiotics and peripheral neuropathy for decades, with the first published case reports coming as early as 1992.

 

Although peripheral neuropathy warnings were added to many of the medications in September 2004, it appears that this information was false and misleading. The warnings suggested that the peripheral neuropathy problems were “rare” and failed to disclose that users may be left with permanent nerve damage.

These problems may have been avoided if stronger warnings were provided, informing consumers to seek medical attention and switch to a different antibiotic upon the onset of symptoms.

Symptoms of peripheral neuropathy from antibiotics like Levaquin, Cipro, Avelox and others may include:

  • Pain or Weakness
  • Burning, Tingling or Numbness
  • Sensitivity to Light Touches, Temperature or Motion in the Arms and Legs

In August 2013, the FDA announced that new and stronger warnings would be added to Levaquin, Cipro, Avelox and other fluoroquinolone antibiotics.

Tags: , , , , ,

55 comments

  1. alvin Reply

    Are victims of a severe GENERIC Ciprofloxacin reaction still legally unable to successfully pursue a claim against the manufacturer of the generic product?

  2. Alexandru Reply

    My name is Alexandru and i have following a treatment with ciprofloxacin Aristo 500mg because of a epididymitis , after 3 days of Ciprofloxacin 1tablet /12 hours , i start to have very big pain in muscle and joints , since that time i have already 4 months and i am still suffering of this now become more worst , chest and in the back up is so painfull , the doctors here in germany they can’t help me with nothing only with new painkillers more strong and more strong , the pains become more strong and my life become horrible, i have a lot of nights of not sleeping because of pain and in the doctora they do to me blood test for arthritis but all are negative, i am disperated since 4 months when i get this Ciprofloxacin ( Aristo) 500 mg , my life is totally destroyed!

  3. Donald Reply

    I have taken Cipro more than once prior to June 2020 for Diverticulitis. The Dose in June 2020 gave me anxiety and panic attacks, a weird overall feeling that something was wrong. Pins and needles in my feet and hands and this didn’t get better at all til 6 months later but I was not 100%. Then I had another Diverticulitis infection Dec 20, 2020 and when I was released from the hospital on Ciproflaxin within 24 hours all them symptoms came back and I was re-admitted. For some dumb reason a group of doctors put the infectious disease doctor in charge of what antibiotic I should use and she chose Levaquin. 5 day dose observed in the hospital. Told them every day I felt funny in my brain like anxiety brain fog and tingling pins in needles in my feet and calves. Finished the Levaquin and went home for 3 days and have had to stay at my parents for over a month now. I didn’t find out Levaquin was the same as Cipro til a week after the Hospital Release and started reading about Fluoroquinolone Toxicity recently too. This medication has taken me off work for about 7 months total now and counting and I’ve had to stay at my parents house for the same amount of time. I have some improvement but I’m only about 40 to 50% better if that. It’s a shame this is allowed to be used and ruin people’s lives!

  4. Keith Reply

    I was treated for a UTI in January, it didn’t go away so was put on Ciipro 750g for several weeks, eventually the UTI went away. I went to A&E several times (during Covid) due to swollen testicle and in agony. I was not taken in as an inpatient. The UTI came back after about a month and I was put back on Cipro 500mg for another prolonged period. Shortly after my last treatment I developed slurred speech which has got worse, numbness in my face and head, phlegm, some breathing issues and fasciculations in my upper body. I saw a neurologist and in November 2020 was diagnosed with MND but so far show no signs of muscle weakness in my limbs, or indeed any other common symptoms of MND. These symptoms seem synonymous with Cipro nerve damage. Can anyone advise. I am sure if it hadn’t have been for Covid I would have been taken in as an inpatient not fobbed off with more of these hugely dangerous drugs.

  5. Marie Reply

    I was treated with Ciprofloxacin for mild UTI in March 2011. A few days after taking ciprofloxacin for 5 days I started having pins and needles and burning in both legs and feet. After a battery of tests , mris, spinal tap, Emg, ncs, blood tests to rule out diabetes and autoimmune disease I was finally dx with idiopathic small fiber neuropathy by punch skin biopsy in September of 2012… Fast forward I now have full blown widespread chronic classic painful neuropathic symptoms. To date all specialist from Suffolk county to NYC can not find a cause. (Idiopathic- unknown cause) I believe this debilitating pain disorder was caused from the medication Ciprofloxacin. My quality of life is poor.. I suffer every day and night. I have since had to go on disability. . I was not warned about these side effects nor did I see a warning that taking this antibiotic would damage my nerves… my life is ruined,, i cry every day with debilitating pain. I feel like justice needs to be done. Please call me for I have no other recourse. I wish I knew back that what I know now.

  • Share Your Comments

  • Have Your Comments Reviewed by a Lawyer

    Provide additional contact information if you want an attorney to review your comments and contact you about a potential case. This information will not be published.
  • NOTE: Providing information for review by an attorney does not form an attorney-client relationship.

  • This field is for validation purposes and should be left unchanged.
Contact A Lawyer

Contact A Lawyer

Have A Potential Case Reviewed By An Attorney

  • This field is for validation purposes and should be left unchanged.